Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Prescribed Primolut for irregular menstrual cycles. Fever. Is it okay to stop Primolut?

My wife had irregular menstrual cycle just for 5 to 6 months and the last one was non-stop bleeding for almost 17 days (10 days severe + 7 days slight). The Doctor advised that she should use Primolut N 5 mg 1 tablet two times daily for 21 days. Then she shall wait 7 days and then shall start the same dose. It shall be continued for at least 3 months. My wife started the Tablets and after 16 days she had fever in the range of 37.2 – 37.6 ⁰C with chill some times. When we informed the Doctor she advised us to visit an internist for this purpose as it is not the side effect of Primolut N. The internist performed several laboratory tests including ultrasound and chest x-ray, but nothing serious was found and everything was normal. My wife has still fever and she is on the same dose for the 2nd month and today is the 16th day of the 2nd month.
As we did not find anything else in the tests, therefore my wife decided not to use the Primolut N any more. So I want to know that;
Is it ok to stop the Primolut N at this time? And is it possible that the fever may be the side effect of Primolut N.
Need help from someone.

Thanks for your cooperation in advance.
Asked On : Wed, 1 May 2013
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Thanks for writing to us.
Primolut is a hormonal preparation used to regulate the periods. Stopping the pills suddenly will cayuse a withdrawal bleeding and might cause the irregular cycles.
I hope this information has been both informative and helpful for you.
Dr. Rakhi Tayal ,
Answered: Mon, 17 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor